It is currently Mon Aug 21, 2017 9:54 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: Testosterone
PostPosted: Wed Feb 27, 2013 4:15 pm 
Offline
Power Poster
Power Poster

Joined: Thu Dec 01, 2011 12:43 am
Posts: 75
Often, you will hear guys on Suboxone maintenance complain about low sex drive and energy/motivation. Unfortunatly, low Testosterone is NOT listed as a side effect of Suboxone. Many sub docs, including mine agree that it is not a side effect.

On the other hand, forums are full of people with the problem. 4 months ago I have mine checked and rechecked. Each time my T level was right at 200. My PCP did blood tests and an MRI to make site my pituitary gland was not the cause..all negative. In fact they can not tell why my T levels are low.. I have been on androgel for 4 months and my levels and energy/motivation have returned to normal! (650 T level).

I always thought it was strange that when I ran out of subs early or had to ration my subs, I got horny!! TMI I know,,,I just feel like my Testosterone soared during that period.

Anyway, guys if you have insurance and feel general lethargy or lack of motivation ..get your testosterone levers checked! Oh yea, Androgel lowered my total cholesterol a great deal :)


Top
 Profile  
 
 Post subject: Sex Drive
PostPosted: Wed Feb 27, 2013 4:45 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Good point Tndb. I contributed my low levels to getting older. My levels started dropping after I hit 40. Like you I also started the Androgel and man 'o man did it help! Felt like I was a teenager again. Then of course it all leveled out and some normalcy returned.

IMO, Sub has nothing to do with my low testosterone. And until there are some studies saying the opposite then that's my stand. People will blame whatever is wrong with them on whatever new medication they started. I'm not saying they're wrong, but it's still too early to tell. And with a lot of afflictions people blame on Suboxone, it may in fact be the naloxone, not the Buprenorphine in the medication. For some reason that is never discussed.

Funny you mention sex drive and Sub. Whenever I stopped my Hydrocodone during my addiction years my sex drive would come roaring back about 3-5 days in. Yea, funny thing, you feel like shit but are as horny as hell! Then you break down and take your pills again and viola, no romping in the hay until the next time you quit. One could say it's natures way of addicts not being able to reproduce.

Now years later my T levels are good, but now I'm on Effexor. Once again, it goes away, but not completely, thank you very much. TMI once again.

We should have a Men's section and a Women's section to talk about this stuff. Hmmm, maybe something to consider in the future.

That's my 2¢ and I'm stickin' with it. :lol:

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject:
PostPosted: Fri Mar 01, 2013 2:25 pm 
Offline
Average Poster
Average Poster

Joined: Sun May 13, 2012 9:30 am
Posts: 25
was asked today at my appointment about my t levels and i also feel less drive in that department along with less motivation and energy. I was given a script for some blood work to be done in that department... I look forward to hearing the results .. My question is about lyrica .. does anyone know about lyrica? I was prescribed this today along with my usuall 24 mg of suboxone and 50mg of ultram ..does anyone have any input in this area


Top
 Profile  
 
Our Sponsors
 Post subject: Lyrica
PostPosted: Fri Mar 01, 2013 5:55 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
I posted on your thread about nerve pain but forgot to mention that it is doubtful that either Lyrica or Ultram will have any effect on taking Sub. I can't think of anyone having a problem with a medication taken along with Suboxone, so don't worry about it.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject: Great
PostPosted: Sat Mar 02, 2013 1:32 am 
Offline
Power Poster
Power Poster

Joined: Thu Dec 01, 2011 12:43 am
Posts: 75
Skidbro,
Awesome! It looks like your are on the same path that I was a few month ago. See, I haven't shared that I am on a Suboxone with my primary care doctor, therefore she ran two Testosterone tests and did the MRI to rule out the bad causes of low T. Please share your results!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Mar 02, 2013 7:44 am 
I'm interested in your results aswell. i also feel as though my t levels have taken a dive aswell. I take 8mg of suboxone a day. and various vitamins. Suboxone killing testosterone levels is all over the internet if you Google suboxone and testosterone. We all need to report this as a side effect to the fda. Your def. not the only going through this. Of course it maybe other things causing it to drop. But i got a sneaky suspicion i know what the culprit is. :twisted:


Top
  
 
 Post subject: Correction
PostPosted: Sat Mar 02, 2013 2:43 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Will, you are way too young to have T problems. And I have not done any research on Google to see just how widespread low T levels are while taking Sub. You may be right on this one.

What you said about others reporting it is the best thing people can do. No studies will be done until enough complaints are logged in about it. And now, looking back when I first started Sub, my T levels were down within the first three months of use. Like I said before, I had just attributed it to my age, not the Sub. It is too coincidental.

I stand corrected.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject: Yes
PostPosted: Sat Mar 02, 2013 8:34 pm 
Offline
Power Poster
Power Poster

Joined: Thu Dec 01, 2011 12:43 am
Posts: 75
No doubt.. Just because the clinical trial did not indicate low Testosterone does mean this side effect doesn't exist. Honestly, why would this opioid be the only one without that side effect!

Someone above mentioned that the Narcan in Suboxone may be the culprit. I have to disagree as for the most part, it does not absorb in the body. It is purely a "PR" ploy that was used to obtain FDA approval.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Mar 02, 2013 9:28 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
I experienced a hit to my libido back when Subutex was the only form of buprenorphine prescribed to addicts and that has no narcan. So did women actually ?? But a hit to libido doesn't necessarily mean it's T related.

The reason doctors might be sceptical is that there's been studies comparing Sub with methadone and other opioids, and Sub apparently had much less of an effect on T levels than methadone. A couple of studies showed it had no real significant effect on T levels, and one study showed it had a significant effect but less than half that of methadone. So there's still mixed results.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group